Alert archive / Oklahoma / Red Flag Warnings in 2016

Red Flag Warning 5, NWS Norman, OK

February 10, 201631 counties in Oklahoma; 8 counties in Texas

NWS Norman, OK issued this red flag warning at Feb 10, 2016, 4:21 AM CST for 31 counties in Oklahoma; 8 counties in Texas. It took effect at Feb 10, 2016, 11:00 AM CST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 10, 2016, 4:21 AM CST (10:21 UTC)
In effect from
Feb 10, 2016, 11:00 AM CST
Expired
Feb 10, 2016, 7:00 PM CST
In force
8 hr
Issued by
NWS Norman, OK
All 39 counties

Beckham County, OK, Blaine County, OK, Caddo County, OK, Canadian County, OK, Carter County, OK, Cleveland County, OK, Comanche County, OK, Cotton County, OK, Custer County, OK, Dewey County, OK, Garvin County, OK, Grady County, OK, Greer County, OK, Harmon County, OK, Jackson County, OK, Jefferson County, OK, Kingfisher County, OK, Kiowa County, OK, Lincoln County, OK, Logan County, OK, McClain County, OK, Murray County, OK, Oklahoma County, OK, Payne County, OK, Pontotoc County, OK, Pottawatomie County, OK, Roger Mills County, OK, Seminole County, OK, Stephens County, OK, Tillman County, OK, Washita County, OK, Archer County, TX, Baylor County, TX, Clay County, TX, Foard County, TX, Hardeman County, TX, Knox County, TX, Wichita County, TX, Wilbarger County, TX

The radar

The Altus AFB radar (KFDR), 81 km from the middle of the area, began a volume at 10:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 10.4 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2016-02-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2016-02-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2072 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
110 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

842 
WWUS84 KOUN 101021
RFWOUN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
421 AM CST WED FEB 10 2016

...CRITICAL FIRE WEATHER CONDITIONS LIKELY ON WEDNESDAY...

OKZ011>013-050-101130-
/O.CAN.KOUN.FW.A.0004.160210T1700Z-160211T0100Z/
MAJOR-GARFIELD-NOBLE-LOVE-
421 AM CST WED FEB 10 2016

...FIRE WEATHER WATCH IS CANCELLED FOR A SMALL PART OF NORTH-
CENTRAL AND SOUTH-CENTRAL OKLAHOMA...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS CANCELLED THE FIRE
WEATHER WATCH. 

ALTHOUGH CONDITIONS ARE NOT EXPECTED TO REACH RED FLAG
LEVELS...THERE IS STILL AN ELEVATED RISK OF WILDFIRES.
SO...CAUTION WITH FIRE IS STILL STRONGLY ADVISED.

$$

OKZ014>031-033>042-044>046-TXZ083>090-101830-
/O.UPG.KOUN.FW.A.0004.160210T1700Z-160211T0100Z/
/O.NEW.KOUN.FW.W.0005.160210T1700Z-160211T0100Z/
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HARMON-GREER-KIOWA-JACKSON-TILLMAN-COMANCHE-
STEPHENS-GARVIN-MURRAY-PONTOTOC-COTTON-JEFFERSON-CARTER-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
421 AM CST WED FEB 10 2016

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CST
THIS EVENING FOR WINDY CONDITIONS... WARM TEMPERATURES AND LOW
RELATIVE HUMIDITY FOR MUCH OF CENTRAL AND WESTERN OKLAHOMA...AND
WESTERN NORTH TEXAS...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CST
THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* TIMING...11 AM TO 7 PM.

* WIND...WEST TO SOUTHWEST 15 TO 25 MPH WITH GUSTS 20 TO 30 MPH.

* HUMIDITY...15 TO 25 PERCENT.

* TEMPERATURE...65 TO 80 DEGREES.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY.
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

CMS
2 follow-up statements
436 
WWUS84 KOUN 102213
RFWOUN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
413 PM CST WED FEB 10 2016

OKZ014>031-033>042-044>046-TXZ083>090-110100-
/O.CON.KOUN.FW.W.0005.000000T0000Z-160211T0100Z/
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HARMON-GREER-KIOWA-JACKSON-TILLMAN-COMANCHE-
STEPHENS-GARVIN-MURRAY-PONTOTOC-COTTON-JEFFERSON-CARTER-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
413 PM CST WED FEB 10 2016

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING
FOR WINDY CONDITIONS... WARM TEMPERATURES AND LOW RELATIVE
HUMIDITY FOR WINDY CONDITIONS...WARM TEMPERATURES ARE LOW
RELATIVE HUMIDITY...

* TIMING...THROUGH 7 PM.

* WIND...WEST TO SOUTHWEST 15 TO 25 MPH WITH GUSTS 20 TO 30 MPH.

* HUMIDITY...10 TO 20 PERCENT.

* TEMPERATURE...70 TO 85 DEGREES.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
953 
WWUS84 KOUN 110043
RFWOUN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
643 PM CST WED FEB 10 2016

OKZ014>031-033>042-044>046-TXZ083>090-110145-
/O.EXP.KOUN.FW.W.0005.000000T0000Z-160211T0100Z/
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HARMON-GREER-KIOWA-JACKSON-TILLMAN-COMANCHE-
STEPHENS-GARVIN-MURRAY-PONTOTOC-COTTON-JEFFERSON-CARTER-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
643 PM CST WED FEB 10 2016

...RED FLAG WARNING WILL EXPIRE AT 7 PM CST THIS EVENING FOR
WINDY CONDITIONS... 

CRITICAL FIRE WEATHER CONDITIONS ARE NO LONGER EXPECTED THIS
EVENING.

SURFACE WINDS HAVE WEAKENED AND WILL CONTINUE TO DO SO FOR THE
REST OF TONIGHT. HUMIDITY VALUES WILL INCREASE THROUGH THE NIGHT
DUE TO NIGHTTIME COOLING.

$$

MBS

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this red flag warning went out at Feb 10, 4:16 AM CST, 5 minutes earlier.

Area forecast discussion, Feb 10, 4:16 AM CST, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
416 AM CST WED FEB 10 2016

.DISCUSSION...
NORTHWEST FLOW ALOFT WILL BE THE DOMINANT FEATURE OF OUR WEATHER
THROUGH THE MIDDLE OF NEXT WEEK. THIS IS GENERALLY A DRY
PATTERN...AND IN FACT...NOT MUCH PRECIPITATION IS EXPECTED. IN
ADDITION...FIRE WEATHER CONCERNS ARE HIGHLIGHTED IN THE FORECAST
FOR TODAY.

SURFACE LOW PRESSURE IS FORECAST TO STRENGTHEN TODAY OVER THE
CENTRAL PLAINS. THIS WILL CREATE A TIGHTER PRESSURE GRADIENT
ACROSS OKLAHOMA AND NORTH TEXAS...AND GENERATE DRY AND WARM
DOWNSLOPE WINDS FROM THE SOUTHWEST. THIS SETUP...PLUS AN
ABUNDANCE OF DRY VEGETATION...WILL LEAD TO CONDITIONS THAT WILL BE
HIGHLY SUPPORTIVE OF WILDFIRES. AS A RESULT...THIS FORECAST
ISSUANCE WILL UPGRADE ALMOST ALL OF OUR FORMER FIRE WEATHER WATCH
TO A RED FLAG WARNING FOR MUCH OF TODAY.

THE SURFACE LOW IS FORECAST TO TRANSLATE QUICKLY TO THE
SOUTH...AND WILL BE OVER OKLAHOMA LATE TONIGHT. THIS WILL BRING A
QUICK END TO THE SOUTHWEST WINDS...AND COOLER WEATHER WILL ARRIVE
FOR TOMORROW. AN ARCTIC AIRMASS WILL SURGE SOUTH ON FRIDAY INTO
THE CENTRAL STATES...AND ITS COLD FRONT WILL REACH OKLAHOMA AND
NORTH TEXAS ON FRIDAY EVENING. THIS AIRMASS IS CURRENTLY EXPECTED
TO REMAIN MOSTLY TO OUR EAST...AND THE COOL-DOWN HERE SHOULD BE
BRIEF AND MINOR.

AS MOISTURE ADVANCES NORTH ON SUNDAY AND SUNDAY NIGHT...A FEW
SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE...ESPECIALLY OVER
SOUTH-CENTRAL AND SOUTHEAST OKLAHOMA. INSTABILITY WILL BE VERY
LIMITED...SO SEVERE WEATHER IS NOT EXPECTED.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  72  36  56  33 /   0   0   0   0
HOBART OK         76  37  59  33 /   0   0   0   0
WICHITA FALLS TX  78  40  63  33 /   0   0   0   0
GAGE OK           76  31  60  30 /   0   0   0   0
PONCA CITY OK     72  30  50  30 /   0   0   0   0
DURANT OK         69  42  63  37 /   0   0   0   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...RED FLAG WARNING FROM 11 AM THIS MORNING TO 7 PM CST THIS
     EVENING FOR OKZ014>031-033>042-044>046.

TX...RED FLAG WARNING FROM 11 AM THIS MORNING TO 7 PM CST THIS
     EVENING FOR TXZ083>090.

&&

03/23
Hazardous weather outlook, Feb 9, 9:11 PM CST, 7 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED TO ADD FIRE WEATHER HEADLINE
NATIONAL WEATHER SERVICE NORMAN OK
911 PM CST TUE FEB 9 2016

OKZ004>048-050>052-TXZ083>090-110315-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
911 PM CST TUE FEB 9 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN...
WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH
TEXAS.

.DAY ONE...TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

.FIRE WEATHER...
ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED
WEDNESDAY AFTERNOON ACROSS THE AREA DUE TO WARM TEMPERATURES...
LOW HUMIDITY...AND BREEZY CONDITIONS. A FIRE WEATHER WATCH
IS IN EFFECT.

GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW
OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.

MBS

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 9, 8:59 PM CSTFire Weather WatchOUNBeckham, Blaine, Caddo, Canadian, Carter, Cleveland and 29 more7 hr

Nearby

Red Flag Warnings in Oklahoma, 2016Red Flag Warnings in Texas, 2016Every red flag warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.